MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF* PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-7.3-5.5-16; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF* PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-7.3-5.5-16; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35116
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 18 oct 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported in the journal article "cuff leakage caused by automatic cuff pressure monitor and water condensation in the inflation tube of microcuff endotracheal tube" that there was an occurrence of ventilation failure on a patient two days after patient admission.The patient had been admitted in the intensive care unit and intubated with 5.5 mm id microcuff endotracheal tube.Intracuff pressure was set at 15 cmh2o and monitored by a continuous automatic cuff pressure monitor.The failure was found to be caused by water condensation in the inflation tube.When the intracuff pressure was increased to from 15 to 25cm h2o, water in the inflation tube moved to the cuff and the issue resolved.There was no injury to the patient.

Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9224575
Report Number3011270181-2019-00061
Device Sequence Number10799481
Product Code BTR
UDI-Device Identifier10680651351163
UDI-Public10680651351163
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35116
Device Catalogue Number103511603
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/23/2019
Patient Sequence Number1
Patient Age6 YR
Patient Weight20